Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2006, 1:39 PM CDT for Barnes County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 1:39 PM CDT (18:39 UTC)
- Expired
- Jun 24, 2006, 2:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 1:45 PM CDT | HAIL 1 | 2 W Rogers, ND | SOME CROP DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 241839 SVRFGF NDC003-241945- /O.NEW.KFGF.SV.W.0059.060624T1839Z-060624T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 139 PM CDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARNES COUNTY IN SOUTHEAST NORTH DAKOTA THIS INCLUDES THE CITY OF VALLEY CITY... * UNTIL 245 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES WEST OF ROGERS...OR 16 MILES NORTHWEST OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANBORN AT 200 PM CDT VALLEY CITY AT 230 PM CDT 9 MILES SOUTHWEST OF ORISKA AT 245 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4719 9826 4705 9845 4669 9797 4689 9773 $$ DK
3 follow-up statements
000 WWUS53 KFGF 241901 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 159 PM CDT SAT JUN 24 2006 NDC003-241945- /O.CON.KFGF.SV.W.0059.000000T0000Z-060624T1945Z/ BARNES ND- 159 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR BARNES COUNTY... AT 154 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 4 MILES SOUTH OF ROGERS...OR 12 MILES NORTHWEST OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 15 MPH. THIS THUNDERSTORM PRODUCED QUARTER SIZE HAIL AT 145 PM 2 MILES WEST OF ROGERS. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF BALD HILL DAM BY 205 PM CDT SANBORN BY 215 PM CDT VALLEY CITY BY 240 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4719 9826 4705 9845 4669 9797 4689 9773 $$ DK
000 WWUS53 KFGF 241923 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 220 PM CDT SAT JUN 24 2006 NDC003-241945- /O.CON.KFGF.SV.W.0059.000000T0000Z-060624T1945Z/ BARNES ND- 220 PM CDT SAT JUN 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR BARNES COUNTY... AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTH OF FINGAL...MOVING TO THE SOUTHEAST AT 15 MPH. NUMEROUS OTHER THUNDERSTORMS WERE SCATTERED AROUND ALL OF BARNES COUNTY...WITH ANOTHER SEVERE THUNDERSTORM 2 MILES NORTHEAST OF WIMBLEDON. THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF ORISKA BY 235 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4719 9826 4705 9845 4669 9797 4689 9773 $$ DK
000 WWUS53 KFGF 241942 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 241 PM CDT SAT JUN 24 2006 NDC003-241951- /O.EXP.KFGF.SV.W.0059.000000T0000Z-060624T1945Z/ BARNES ND- 241 PM CDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BARNES COUNTY WILL EXPIRE AT 245 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 245 PM CDT. THUNDERSTORMS WILL CONTINUE ACROSS BARNES COUNTY THROUGH 4 PM...AND PRODUCE LOCALLY HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS TO 35 MPH. LAT...LON 4719 9826 4705 9845 4669 9797 4689 9773 $$ DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:28 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 24, 1:28 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 128 PM CDT SAT JUN 24 2006 .SHORT TERM... SEVERAL SHORTWAVES CONTINUE TO ROTATE TOWARDS REGION...ALONG WITH MODEST INSTABILITY WILL LEAD TO SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT. MODELS AGAIN IN GOOD AGREEMENT...AND LIKE NAM DEPICTION OF QPF/MOISTURE FIELDS SO WILL FOLLOW. FOR TONIGHT...EXPECT THUNDERSTORMS TO BE SCATTERED AROUND THE REGION. STORM MODE WILL BE DOMINATED BY PULSE MULTICELLS...WITH AROUND 10KT OF 0-6KM SHEAR ALONG WITH VERY LITTLE OVERALL HODOGRAPH LENGTH (IE. TOTAL SHEAR). THERE WILL BE STEEP LAPSE RATES THOUGH AS 500MB COLD POOL COMES OVER THE AREA THIS EVENING. THERE COULD BE A FEW PULSE SEVERE HAIL REPORTS AND/OR A WIND GUST TO NEAR SEVERE LIMITS...BUT GUSTS TO AROUND 40MPH SHOULD BE THE RULE WITH LITTLE WIND ALOFT TO TRANSPORT TO SFC...AND FAIRLY MOIST PROFILES IN MID LEVELS. I AM NOT EXPECTING TOO MUCH ORGANIZED SEVERE WITH VERY LIMITED SHEAR PROFILES AND SFC CONVERGENCE...ALTHOUGH SPC HAS INCLUDED SOME OF THE AREA IN THE DAY1 SLIGHT RISK. RADAR TRENDS OVER THE LAST HOURS INDICATE NO VERTICAL TILT TO SMALL MULTICELL CORES WHICH LINES UP WELL WITH 10KT OF 0-6KM SHEAR. FURTHER SOUTH...0-6KM SHEAR IS AROUND 25-30KT IN MPX FORECAST AREA...AND BOW ECHO HAS DEVELOPED IN THIS ENVIRONMENT WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT.. FOR SUNDAY...EXPECT A DRY DAY WITH SLIGHTLY WARMER TEMPS ALOFT AND SFC HIGH PRESSURE. HIGHS WILL WARM TO NEAR NORMAL FOR THIS TIME OF YEAR. ON MONDAY...A COOL FRONT WILL PASS THROUGH THE REGION MONDAY AFTERNOON...ALONG WITH SOME INSTABILITY. THEREFORE WILL NEED TO CONTINUE CHANCE FOR THUNDER. BY TUESDAY...CYCLONIC FLOW AND COLD AIR ALOFT WILL ONCE AGAIN PROVIDE ENOUGH INSTABILITY FOR SOME THUNDER. THE BEST CHANCES FOR THUNDER BOTH MONDAY AND TUESDAY WILL BE IN THE AFTERNOON. TEMPS WILL BE NEAR NORMAL ON MONDAY AND COOL SLIGHTLY BELOW NORMAL FOR TUESDAY WITH COLDER AIR ALOFT...CYCLONIC FLOW AND UPPER LOW EAST OF THE FORECAST AREA. .LONG TERM (WED-SAT)... MAIN ISSUES REVOLVE AROUND 500MB TROUGH PROGGED TO BE OVER WRN/CNTRL GREAT LAKES REGION MIDWEEK AND WHAT...IF ANY...EFFECT WILL HAVE ON WEATHER OVER ERN ND/NW MN. NCEP MEANS AS AS WELL AS 06Z GFS/12Z CANADIAN/00Z ECMWF ALL HANDLE UPPER TROUGH RATHER SIMILAR INITIALLY WITH UPPER LOW CENTER OVER ERN MN/NW WI WEDNESDAY...THEN SOME DIFFERENCES EMERGE ON HOW FAST TROUGH WILL MOVE EAST AND OUR FLOW GOES ZONAL. 12Z CANADIAN IS MORE WITH THE TROUGH HANGING OVER THE GREAT LAKES LIKE 06Z-12Z GFS. ATTM WILL THINK ITS INFLUENCE WILL BE WITH COLDER AIR ALOFT WHICH COMBINED WITH SFC HEATING WILL GENERATE SCT TSTMS WED AFTN OVER NW/WCNTRL MN. DEPENDING ON TROUGH MOVEMENT THIS PATTERN MAY BE REPEATED FOR OTHER DAYS...BUT FOR NOW WILL LEAVE THU-FRI DRY. HPC PROGS SHOW HIGH DROPPING OVER CNTRL ND IN THAT TIME FRAME. AIRMASS IS MODERATELY COOLER WITH TEMPS AVERAGING JUST A FEW DEGREES BLO NORMAL. && .AVIATION... ISOLATED-SCATTERED CONVECTION TO PLAY HAVOC WITH TAF SITES THE REST OF SAT AFTN/EARLY EVENING. OTHERWISE VFR CONDITIONS TO RULE WITH MID LEVEL CU DEVELOPING AROUND 5000 TO 6000 FT WITH THIN CIRRUS CANOPY ABOVE THAT. BRIEF GUSTY WINDS TO 30KTS PSBL NEAR ANY STORM ALONG WITH LOCAL LOW LEVEL WIND SHEAR DUE TO QUICK CHANGES IN WIND DIRECTION IN SPEED. OUTSIDE OF STORMS WINDS WILL REMAIN LIGHT AND MAINLY NORTH OR NORTHWEST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/RIDDLE
Hazardous weather outlook, Jun 24, 6:21 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT SAT JUN 24 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 621 AM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY INTO THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH STRONGER STORMS THIS AFTERNOON MAY PRODUCE SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION MONDAY INTO MONDAY EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VOELKER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:48 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 57 min |
| Jun 24, 5:21 PM CDT | Severe Thunderstorm Warning | FGF | Nelson, Ramsey | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.